Winter Storm, Leelanau
- When
- February 13, 11:00 AM EST to February 15, 6:00 AM EST
- Where
- Leelanau forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 45.152, -86.038 (the zone’s center; the record gives no point)
A clipper system passing just north and east of Michigan would bring a multitude of weather hazards. Widespread light snow occurred ahead of the system's cold front, but that snow was enhanced by Lake Michigan into northwest lower Michigan.
Every event with a place to put it; 22 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS APX wrote it up.
A clipper system passing just north and east of Michigan would bring a multitude of weather hazards. Widespread light snow occurred ahead of the system's cold front, but that snow was enhanced by Lake Michigan into northwest lower Michigan. Snowfall totals of 6 to 8 inches were seen, especially west and southwest of Traverse City, with the highest amounts near Wellston. The coldest air of the winter so far surged in behind the cold front, along with gusty northwest winds and lake effect snow. Considerable snowfall, blowing and drifting snow, and low wind chills were realized in northwest lower Michigan. Across the rest of northern Michigan, away from the temperature-mitigating effects of Lake Michigan, wind chills reached warning criteria. Wind chills reached 30 to 40 below zero in northern lower Michigan, and 40 to 50 below zero in eastern upper, bottoming out at -49 in Dafter early in the morning of the 15th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before the first event at Feb 13, 9:54 AM EST, 1 hour 6 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
954 AM EST FRI FEB 13 2015
.UPDATE...
ISSUED AT 954 AM EST FRI FEB 13 2015
SNOW WILL CONTINUE TO EXPAND IN AREAL COVERAGE AND INTENSITY ACROSS
THE NRN LAKES INTO THIS AFTERNOON AND EVENING...THE RESULT OF A
CLIPPER DROPPING OUT OF WRN ONTARIO INTO LAKE SUPERIOR. HOWEVER
EXPECT SNOWFALL AMOUNTS TO BE LIMITED ACROSS THE REGION INTO EARLY
AFTERNOON...AS APX 12Z SOUNDING AND MSTR PROGS SHOWS A
SIGNIFICANT DRY WEDGE BETWEEN 850/700MB.
HOWEVER THE BIGGEST ISSUE WILL BE CENTERED ON HEADLINES ACROSS THE
CWA...SPECIFICALLY THE WATCH CURRENTLY IN PLACE OVER THE SW CWA SET
FOR 22Z. CURRENT MODEL TRENDS CONT TO SHOW STRENGTHENING WINDS AND
INCREASING SNOWFALL INTENSITY THROUGH THE AFTN AND EVENING BTWN TVC
AND MBL IN ADVANCE OF THE APPROACHING CLIPPER. 700/500MB QVECTORS
CONVERGENCE ALSO SHOWS FORCING INCREASING RAPIDLY ACROSS THE WRN
LAKES BY 00Z AS A 500MB TROUGH DROPS INTO WRN LAKE SUPERIOR.
ALSO...WESTERLY FLOW LAKE EFFECTS WILL BECOME MORE OF AN INFLUENCE
OVER THE SW CWA BY 21Z...WITH MSTR EXTENDING TO NEARLY 500MB AND SFC
BASED INVERSION HEIGHTS INCREASING TO 4500 FT. OVERALL WILL UPGRADE
WINTER STORM WATCH (BETWEEN TVC AND MBL) TO A WINTER STORM WARNING
FOR 22Z THIS AFTN THRU 16Z SAT...FOR A COMBINATION OF SNOW AND
BLOWING SNOW ALONG WITH WIND CHILLS DROPPING TO NEARLY 20 DEGREES
BELOW ZERO OVERNIGHT AND EARLY SATURDAY AS INCREASING NORTHWEST FLOW
COMBINE WITH SINGLE DIGIT TEMPS.
&&
.NEAR TERM...(TODAY THROUGH TONIGHT)
ISSUED AT 412 AM EST FRI FEB 13 2015
SYNOPTIC PATTERN AND OBSERVATIONS:
EARLY THIS MORNING...AN AMPLIFIED AND INVETERATE UPPER AIR PATTERN
WITH THE TYPICAL TROUGHING EAST AND RIDGING WEST. COLD AIR IS IN
PLACE ACROSS NRN MICHIGAN BUT WAA IS JUST NOW UNDERWAY BEHIND
DEPARTING SFC HIGH PRESSURE. THIS WARM ADVECTION IS ALL ALOFT RIGHT
NOW...AND TEMPERATURES AT THE SFC ARE VERY COLD WITH READINGS MOSTLY
IN THE SINGLE DIGITS BELOW ZERO TO AS COLD AS THE LOWER 20S BELOW
ZERO.
THE WAA WAS ALLOWING HIGH LEVEL CLOUDS TO INCREASE OUT AHEAD OF THE
NEXT LOW PRESSURE...SEEN WORKING TOWARD WESTERN ONTARIO. THE REST OF
THE ATMOSPHERE IS QUITE DRY...SEEN BY THE 00Z APX SOUNDING SHOWING
LOTS OF DRY 550MB-850MB DRY AIR...AND THE ONLY MOISTURE AROUND IS
OUR UBIQUITOUS SHALLOW LAKE CLOUDS. ASSOCIATED WITH THE LOW PRESSURE
ARE LESS THAN DESIRABLE PWATS OF 0.25"...BUT THERE IS A NOT SO
FURTIVE STRONG UPPER LEVEL SHORTWAVE SEEN OVER NRN HUDSON BAY. AND
HERE'S SOME FUN...IT IS COLOCATED WITH VERY COLD -30C AIR AT H8.
SYNOPTIC PATTERN EVOLUTION AND ASSOCIATED WEATHER:
SHALLOW MID LEVEL RIDGING AND "WARMING" ARRIVES THIS MORNING IN
ADVANCE OF THE LOW PRESSURE AND THICKENING MID AND UPPER LEVEL
CLOUDS SEEN OFF TO OUR WEST ON LATEST SATELLITE IMAGERY. MUCH OF THE
LEADING EDGE OF THESE CLOUDS ARE LIKELY TO INITIALLY GET
ERODED...BUT SKIES WILL BECOME OVERCAST BY AFTERNOON. TEMPERATURES
WILL BE ABLE TO CLIMB INTO THE TEENS...WITH SOME LOWER 20S AROUND
GTV BAY AND THE M-55 CORRIDOR. THAT WILL BE OUR "WARMTH" WE SEE
THROUGH THIS WEEKEND (MORE ON THAT BELOW). THE WEATHER STARTS
GETTING A BIT MORE HARSH LATER THIS AFTERNOON THROUGH TONIGHT. THE
DETAILS TO FOLLOW ARE LURID...
THE SHALLOW LAKE CLOUDS WILL GET THE IMPETUS THEY NEED FOR
REINVIGORATING LAKE SNOWS LATER THIS AFTERNOON...AS MOISTURE
DEEPENS/LIGHT SYNOPTIC SNOWS BEGIN. INVERSION HEIGHTS ALSO LIFT A
TOUCH...FROM ROUGHLY 4-6KFT WITH THE ARRIVAL OF A LEAD...AND ILL-
DEFINED VORT MAX. THE COMBINATION OF THESE WILL RESULT IN A PERIOD
OF MODERATE SNOWFALL ACROSS SW/WSW FLOW REGIMES. MAX LIFT/OMEGA IS
FOCUSED ON THE DGZ TOO...WITH THE ONLY LIMITING FACTORS BEING LESS
FETCH DUE TO ICE COVER AND NOT HAVING STEADY STATE LOW LEVEL WINDS.
NOT ENTIRELY SURE HOW THIS ALL PLAYS OUT...BUT A STRONGER BURST OF
SNOW ARRIVES WITH THE COLD FRONT...WHICH WILL ALSO BE WORKING WITH
FAVORABLE TEMPERATURES/DGZ AND INCREASING DYNAMIC FORCING FROM THE
AFOREMENTIONED HUDSON BAY SHORTWAVE. THE ENTIRE PROCESS ABOVE MAY BE
4-5 HOURS LONG...AND WITH PERIODS OF MODERATE TO BRIEFLY HEAVY
SNOWFALL...CAN SEE 2-4 INCHES ALONG THE NEIGHBORING LAKE MICHIGAN
COUNTIES AND HIGHER TERRAIN NORTH OF GAYLORD. LESS THAN AN INCH FOR
SURE AWAY FROM THE LAKE INFLUENCE...AS MOISTURE WITH THE SYSTEM IS
FAIRLY MINIMAL.
BEHIND THE COLD FRONT...THERE COULD BE SOME BRIEF SUBSIDENCE AND
LITTLE IN THE WAY OF SNOWS...BUT A SECONDARY TROUGH AXIS AND REAL
STRONG COLD ADVECTION KICKS IN WITH CONTINUED DEEP LAYER FORCING.
THIS WILL FIRE OFF ADDITIONAL SNOW SHOWERS BUT IN MORE NORTH/NW FLOW
REGIMES...WITH INCREASINGLY STRONGER NW WINDS TOWARD DAYBREAK. AN
ADDITIONAL 1-3...LOCALLY 4" INCHES OF SNOW EXPECTED ACROSS NW
LOWER...MAINLY SOUTH OF A LINE FROM PETOSKEY TO GAYLORD...AND ALONG
AND WEST OF A LINE FROM GRAYLING TO HOUGHTON LAKE. POORER FETCH IN
EASTERN UPPER AND ICE COVER OUGHT TO RESULT IN LESS OVERALL SNOW
THERE. ROGERS CITY AND ALPENA AREAS...EXPECT TO GET IN ON THE ACTION
AT TIMES.
LOWS IN THE SINGLE DIGITS BOTH ABOVE AND BELOW ZERO WITH WIND CHILLS
REACHING THE -10F TO -20F RANGE BY DAYBREAK.
&&
.SHORT TERM...(SATURDAY THROUGH SUNDAY NIGHT)
ISSUED AT 412 AM EST FRI FEB 13 2015
URGENT MESSAGE FROM NORTHERN CANADA TO THE GREAT LAKES: "LOOK OUT
BELOW!". SUFFICE IT TO SAY THAT THIS WEEKEND LOOKS DOWNRIGHT BRUTAL
FOR COLD WEATHER...EVEN BY NORTHERN MICHIGAN STANDARDS. AMPED
WESTERN RIDGE REGIME ALREADY IN THE PROCESS OF DISLODGING YET
ANOTHER IN A SERIES OF SHOTS OF COLD AIR FROM THE NORTHERN LATITUDES
(GEE THIS LOOKS SIMILAR TO LAST YEAR)...WITH THE COLDEST AIR OF THE
WINTER SEASON EXPECTED TO DESCEND ON THE GREAT LAKES INTO SATURDAY
AFTERNOON AND NIGHT AS A PIECE OF THE "NOT TO BE NAMED" (HINT:
RHYMES WITH MOLAR) VORTEX DROPS DIRECTLY OVERHEAD.
THAT SETUP OF COURSE MEANS SOME RATHER EXTREME WEATHER FOR OUR
REGION THROUGH THE WEEKEND. THE PASSAGE OF AN ARCTIC COLD FRONT LATE
TONIGHT WILL USHER IN THE FIRST SHOT OF THAT COLD AIR WHILE A VERY
STRONG VORT MAX ROTATES OVERHEAD. SIMPLE MAGNITUDE OF INTENSE COLD
ADVECTION AND DEEPER MOISTURE OVERHEAD WILL EASILY LEAD TO
WIDESPREAD LAKE ENHANCED SNOW SHOWERS INTO SATURDAY AFTERNOON...
ENHANCED FOR NORTH/NORTHWEST FLOW AREAS WITH EVEN A BIT OF A LAKE
SUPERIOR TAP FOR A TIME INTO SOUTHWEST COUNTIES. WITH A CRASHING
THERMAL REGIME AS THE CORE OF DARN NEAR -30C H8 AIR DROPS
OVERHEAD...EXPECT SNOW RATIOS TO BE QUITE LOW...WITH OUR FAMOUS
"TALCUM POWDER" VARIETY OF SNOW THROUGH THE DAY. THAT SHOULD HELP
KEEP ACCUMULATION IN CHECK...WITH PERHAPS A HALF INCH TO INCH
OUTSIDE OF THE ABOVE-MENTIONED SOUTHWEST AREAS...WHERE SOME
LOCALIZED 2-4 INCH AMOUNTS APPEAR PLAUSIBLE WITH A LAKE SUPERIOR
TAP.
HOWEVER...THE BIG STORY LOOKS TO BE WIND AND WIND CHILLS...WITH VERY
STEEP LOW LEVEL LAPSE RATES MAKING EVERY ATTEMPT TO TAP INTO A
CORRIDOR OF ENHANCED 40-45 KNOT 900-850MB WINDS. THAT SHOULD
TRANSLATE INTO A PERIOD OF 25 TO 40 MPH GUSTS FOR MANY AREAS INTO
EARLY SATURDAY EVENING...WITH BLOWING SNOW AND SERIOUS VISIBILITY
ISSUES LOOKING LIKE A GIVEN RIGHT ON INTO SATURDAY EVENING. THROW IN
ACTUAL AIR TEMPS CRASHING BELOW ZERO FOR JUST ABOUT ALL AREAS INTO
THE AFTERNOON...AND WE HAVE ALL THE MAKINGS OF SEVERELY LOW WIND
CHILL VALUES NEARING WARNING CRITERIA OF -30F TO -35F. THIS SETUP
RIVALS ANYTHING WE SAW OCCUR LAST YEAR AND HAVE A GUT FEELING THE
IMPACT WILL BE QUITE HIGH FOR MANY AREAS. AS SUCH...A SLEW OF
HEADLINES WILL BE ENACTED WITH THIS LATEST FORECAST UPDATE...
FEATURING WATCHES FOR SOUTHWEST COUNTIES WHERE THE HEAVIEST SNOWS
ARE EXPECTED...WINTER WEATHER ADVISORIES AND A WIND CHILL WARNING
FOR EASTERN UPPER AND THE REST OF NORTHWEST LOWER FOR COMBO OF
SNOW/WIND/WIND CHILL...AND WIND CHILL WARNINGS FAR SOUTHEAST
COUNTIES WHERE SNOW AMOUNTS WILL BE LEAST.
SATURDAY NIGHT AND SUNDAY LOOKING JUST BRUTAL ALL ACROSS NORTHERN
MICHIGAN AS THE FLOW SHIFTS NEARLY DUE NORTH AND DRAGS DOWN SOME OF
THE COLDEST AIR IN QUITE SOME TIME. THROUGH SIMPLE ADVECTION AS A
SHALLOW ARCTIC AIRMASS...EXPECT ACTUAL SURFACE TEMPS WILL SLIDE DOWN
THROUGH THE NEGATIVE TEENS BELOW ZERO FOR MANY SPOTS...WHILE WINDS
HOLD UP ENOUGH (THOUGH LESSENED FROM SATURDAY) TO PRODUCE AT LEAST
ADVISORY LEVEL WIND CHILL VALUES. JUST HOW COLD TO GO IS A BIG
QUESTION AS THE BETTER MIXED BOUNDARY LAYER SHOULD PREVENT MUCH
DECOUPLING...BUT WHEN YOU DEAL WITH THAT TYPE OF COLD AIR...WE HAVE
OFTEN SEEN MICROSCALE EFFECTS COME INTO PLAY THAT CEASE WINDS AT THE
SURFACE...AT LEAST OPENING THE POTENTIAL FOR THE VERY COLD MET MOS
GUIDANCE NUMBERS (-20 TO -30F) TO VERIFY FOR INLAND AREAS. HONESTLY
JUST NOT SURE THE EXACT LOW TEMPERATURE MATTERS ALL THAT MUCH
(BESIDES BEING A GEE WHIZ THING)...WITH THE OVERARCHING MESSAGE THAT
CONDITIONS WILL BE DOWNRIGHT DANGEROUS FROM A WIND CHILL
PERSPECTIVE. AS FOR SNOW...NORTH FLOW SHOULD PUNT ANY LAKE SNOW
SHOWERS TO THE IMMEDIATE COAST OR EVEN JUST OFFSHORE AS LAND BREEZES
PERHAPS ATTEMPT TO SET UP GIVEN THE MAGNITUDE OF COLD. A SIMILAR
SETUP CONTINUES INTO SUNDAY BUT WITH MUCH LIGHTER WINDS...AND THE
DISTINCT POTENTIAL FOR AT LEAST MANY AREAS NORTH OF M-72 TO BE STUCK
AT OR BELOW ZERO FOR THE DAY - SOMETHING THAT HAS ONLY OCCURRED A
HANDFUL OF TIMES OVER THE YEARS. STILL THINK THE INCREASING SUN
ANGLE MAY TACK ON A FEW DEGREES TO HIGHS...BUT STILL VERY COLD
NONETHELESS.
&&
.LONG TERM...(MONDAY THROUGH THURSDAY)
ISSUED AT 412 AM EST FRI FEB 13 2015
LITTLE REST FOR THE WEARY IN THE COLD AIR DEPARTMENT THROUGH MUCH OF
THE WORK WEEK. IT DOES LOOK LIKE WE WILL TAKE A BRIEF RESPITE ON
MONDAY AS HIGH PRESSURE WORKS EAST OF THE AREA AND SETS UP A
FLEETING INTERLUDE OF RETURN FLOW/WARM ADVECTION. DEVELOPING
SOUTHWEST FLOW AND A MORE FAVORABLE THERMAL REGIME HAS THE POTENTIAL
TO BRING SOME FLUFFY ACCUMULATION OF LAKE EFFECT SNOW TO THE FAVORED
AREAS ON MONDAY...AND INTO MONDAY NIGHT AHEAD OF OUR NEXT CLIPPER
SYSTEM AND COLD FRONT SLATED TO ARRIVE SOMETIME TOWARD TUESDAY
MORNING. THAT FEATURE WILL PROBABLY BRING ANOTHER QUICK ROUND OF
SNOW FOR MANY AREAS (MAINLY LIGHT) BUT LOOKS TO USHER IN ANOTHER
SHOT OF VERY COLD AIR INTO MIDWEEK. AT THE MOMENT...AND PER RECENT
TRENDS...THAT NEXT SHOT LOOKS A LITTLE MORE DISPLACED TO THE
WEST...SUGGESTING THAT THE LAKES MAY EXERT A LITTLE MORE OF A
MODIFYING INFLUENCE FOR NORTHERN MICHIGAN. STILL...LOOKS LIKE
ANOTHER ROUND OF WELL BELOW NORMAL TEMPERATURES AND ADDITIONAL LAKE
EFFECT SNOWS...ESPECIALLY IF A MORE NORTHWEST LOW LEVEL FLOW INDEED
COMES TO FRUITION. WITH THAT SAID...THERE SHOULD BE TREMENDOUS
GROWING COVERAGE OF ICE ON THE GREAT LAKES THIS WEEKEND...WITH THAT
ICE COVER LIKELY PROVING TO BE A MODULATING INFLUENCE ON ANY
SIGNIFICANT ACCUMULATION POTENTIAL. REGARDLESS...STAY WARM NORTHERN
MICHIGAN!
&&
.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SATURDAY MORNING)
ISSUED AT 644 AM EST FRI FEB 13 2015
...NASTY WEATHER RETURNS...
CIGS FLOATING AROUND OR JUST ABOVE MVFR IN A FEW FLURRIES THIS
MORNING WILL PICK UP IN INTENSITY LATE THIS AFTERNOON AND THIS
EVENING AS A LOW PRESSURE AND A COLD FRONT DRIFTS ACROSS THE
AIRPORTS. WINDS WILL SHIFT FROM UNDER 10KTS FROM SW TO WEST.
VSBYS AND CIGS FIRMLY IN MVFR WITH TEMPORARY IFR/LIFR CONDITIONS
FOR PLN/TVC/MBL ROUGHLY 20Z- 05Z. SNOWFALL RATES OF A HALF INCH
PER HOUR SEEMS PREVAILING...BUT A BURST OR TWO OF INCH OR GREATER
PER HOUR SNOWS IS POSSIBLE.
A STRONGER SURGE OF ARCTIC AIR ARRIVES LATER TONIGHT WITH LAKE
EFFECT SNOWS ACROSS MAINLY TVC/MBL. WINDS WILL GRADUALLY INCREASE
OVERNIGHT...SWITCHING MORE ABRUPTLY OUT OF THE NW AND REACHING
18-22KTS GUSTS AT THE END OF THE TAF PERIOD. RECENTLY FALLEN SNOW
AND LAKE EFFECT SNOWS WILL START TO GET BLOWN AROUND...HELPING TO
LOWER VISIBILITY. SNOWFALL RATES NO EXPECTED TO EXCEED AN INCH PER
HOUR. APN WILL GET IN ON THE SNOW ACT LATE IN THE TAF PERIOD...BUT
CONFIDENCE IS NOT ENOUGH TO GO ANY BETTER THAN VCSH ATTM.
PREVAILING MVFR FOR SURE...BUT FREQUENT IFR/LIFR CONDITIONS
EXPECTED OVERNIGHT.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...WINTER STORM WATCH FROM 5 PM EST THIS AFTERNOON THROUGH SATURDAY
EVENING FOR MIZ020-021-025>027-031>033.
WINTER WEATHER ADVISORY FROM 5 PM THIS AFTERNOON TO NOON EST
SATURDAY FOR MIZ008-015>019-022>024-028-029-034.
WIND CHILL WARNING FROM NOON SATURDAY TO 11 AM EST SUNDAY FOR
MIZ008-015>019-022>024-028>030-034>036-041-042.
LH...NONE.
LM...NONE.
LS...NONE.
&&
UPDATE...SWR
NEAR TERM...SMD
SHORT TERM...LAWRENCE
LONG TERM...LAWRENCE
AVIATION...SMDHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 422 AM EST FRI FEB 13 2015 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-141200- STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 422 AM EST FRI FEB 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON...AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT. SNOW WILL OVERSPREAD THE AREA FROM WEST TO EAST THROUGH LATE AFTERNOON AND INTO TONIGHT...BECOMING ENHANCED OFF LAKE MICHIGAN INTO THE STRAITS AND ACROSS NORTHWEST LOWER MICHIGAN FOR A TIME OVERNIGHT. IN ADDITION...WINDS WILL BECOME INCREASINGLY GUSTY FROM THE NORTHWEST LATER TONIGHT...RESULTING IN AREAS OF BLOWING AND DRIFTING SNOW AND PERIODS OF LOW VISIBILITY AND HAZARDOUS TRAVEL. PLEASE REFERENCE THE LATEST WINTER STORM WATCHES AND WINTER WEATHER ADVISORIES AT WEATHER.GOV/GAYLORD FOR ALL OF THE DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. WIDESPREAD SNOW SHOWERS AND BLOWING AND DRIFTING SNOW WILL LEAD TO POOR VISIBILITY AND HAZARDOUS TRAVEL CONDITIONS ACROSS THE AREA ON SATURDAY. IN ADDITION...WITH VERY GUSTY NORTH WINDS AND TEMPERATURES FALLING BELOW ZERO THROUGH THE DAY...DANGEROUS WIND CHILL VALUES OF -25 TO -35 DEGREES ARE EXPECTED SATURDAY AFTERNOON INTO SUNDAY MORNING. PLEASE SEE THE LATEST WINTER STORM WATCH...WINTER WEATHER ADVISORY...AND WIND CHILL WARNING AT WEATHER.GOV/GAYLORD FOR ADDITIONAL DETAILS. PERSISTENT COLD WEATHER THROUGH THE WEEKEND AND ALL OF NEXT WEEK WILL INCREASE THE CHANCE FOR ICE JAMS ON AREA RIVERS AND STREAMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED TONIGHT THROUGH EARLY SUNDAY. SPOTTERS ARE ENCOURAGED TO REPORT SNOW AMOUNTS...HAZARDOUS ROAD CONDITIONS...AND TEMPERATURES AT ANY TIME. REPORTS MAY BE MADE ONE OF THREE WAYS: ONLINE: WEATHER.GOV/GAYLORD FACEBOOK: FACEBOOK.COM/NWSGAYLORD TWITTER: TWITTER.COM/NWSGAYLORD && FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD. LAWRENCE/SMD
The national radar mosaic for the moment the first event began.
17 extreme cold/wind chill, 8 winter storm. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Michigan in 2015Every state in 2015This day in weather historyWarnings in Michigan, February 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 563621, 563622, 563623, 563627, 563632, 563633, 563637, 563639, 563644, 563647, 563645, 563657, 563659, 563664, 563665, 563666, 563667, 563669, 563671, 563672, 563674, 563675, 563677, 563678, 563679.